MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6360
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device c6360, spectrum ii suture hook, 45 degree right, was being used on (b)(6) 2023 during a shoulder instability procedure when it was reported ¿spectrum hook right 45 degree broke when passing the tissue.Try to take it out, but the piece broke when to antero inferior axillary pouch.So couldn¿t take it out.¿.The procedure was completed without the use of an alternate device and a 1-hour delay was reported.There was no report of medical intervention, or hospitalization required for the patient.This report is being raised on the reported injury due to patient retaining a foreign object.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Void lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16960349
Report Number1017294-2023-00047
Device Sequence Number14761982
Product Code LXH
UDI-Device Identifier10845854018385
UDI-Public(01)10845854018385(11)220218(10)1227793
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC6360
Device Catalogue NumberC6360
Device Lot Number1227793
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic